MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1145300-38
Medical Device Problem Codes Off-Label Use (1494); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the tibial trunk.A 3x38 xience alpine drug eluting stent (des) was removed from its packaging without issue and advanced into the anatomy.When the balloon was inflated under fluoroscopy, it was noted that there was no stent attached.The stent was found stretched on the stylet outside of the patient anatomy.The user did not confirm that there was a stent on the balloon prior to use.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 1494: coronary stent used in the periphery.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was to treat the tibial trunk.It should be noted that the xience alpine, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients.It is unknown if the ifu deviation contributed to the reported event.It was reported that the xience alpine stent delivery system was advanced to the lesion; however, upon inflation, it was noted that there was no stent attached.It was confirmed that the stent dislodged during preparation phase.Additionally, the ifu specifies: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.It is unknown the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10687507
Report Number2024168-2020-08655
Device Sequence Number303932
Product Code NIQ
UDI-Device Identifier08717648200113
UDI-Public08717648200113
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number1145300-38
Device Catalogue Number1145300-38
Device Lot Number9090541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight54